Alert archive / New York / Frost Advisories in 2010
Frost Advisory 13, NWS New York, NY
NWS New York, NY issued this frost advisory at Nov 20, 2010, 3:18 PM EST for 4 counties in New York; Hudson County, New Jersey. It took effect at Nov 21, 2010, 2:00 AM EST. It was in force for 110 min.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2010, 3:18 PM EST (20:18 UTC)
- In effect from
- Nov 21, 2010, 2:00 AM EST
- Expired
- Nov 21, 2010, 3:50 AM EST
- In force
- 110 min
- Issued by
- NWS New York, NY
Counties Hudson County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Richmond County, NY
The radar
The Philadelphia radar (KDIX), 91 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 489 m²/s²
- 0-3 km storm-relative helicity
- 545 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
573 WWUS71 KOKX 202018 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 318 PM EST SAT NOV 20 2010 ...COLDER TEMPERATURES LATER TONIGHT INTO EARLY SUNDAY MORNING... .A COLD FRONT WILL PASS THROUGH THIS EVENING...USHERING IN THE COOLEST AIR MASS SO FAR THIS SEASON TO NEW YORK CITY AND NEARBY HUDSON COUNTY NEW JERSEY. NJZ006-NYZ072>076-210430- /O.NEW.KOKX.FR.Y.0013.101121T0700Z-101121T1400Z/ HUDSON-NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS- 318 PM EST SAT NOV 20 2010 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EST SUNDAY. TEMPERATURES IN NEW YORK CITY AND HUDSON COUNTY WILL DROP INTO THE MID 30S LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
006 WWUS71 KOKX 210021 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 721 PM EST SAT NOV 20 2010 ...COLDER TEMPERATURES LATER TONIGHT INTO EARLY SUNDAY MORNING... .A COLD FRONT WILL PASS THROUGH THIS EVENING...USHERING IN THE COOLEST AIR MASS SO FAR THIS SEASON TO NEW YORK CITY AND NEARBY HUDSON COUNTY NEW JERSEY. NJZ006-NYZ072>076-210930- /O.CON.KOKX.FR.Y.0013.101121T0700Z-101121T1400Z/ HUDSON-NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS- 721 PM EST SAT NOV 20 2010 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EST SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EST SUNDAY. TEMPERATURES IN NEW YORK CITY AND HUDSON COUNTY WILL DROP INTO THE MID 30S LATER TONIGHT. AREAS OF FROST ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
044 WWUS71 KOKX 210850 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 350 AM EST SUN NOV 21 2010 NJZ006-NYZ072>076-211000- /O.CAN.KOKX.FR.Y.0013.000000T0000Z-101121T1400Z/ HUDSON-NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS- 350 AM EST SUN NOV 21 2010 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE FROST ADVISORY. HIGH CLOUDS AND NORTHERLY WINDS HAVE LIMITED TEMPERATURE FALLS EARLY THIS MORNING...AS A RESULT TEMPERATURES ARE NOT EXPECTED TO REACH FREEZING AT GROUND LEVEL. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at Nov 20, 12:53 PM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Nov 20, 12:53 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1253 PM EST SAT NOV 20 2010
.SYNOPSIS...
LOW PRESSURE WILL TRACK EAST THROUGH FAR NORTHERN NEW ENGLAND THIS
AFTERNOON...WITH A TRAILING COLD FRONT MOVING THROUGH LATE THIS
AFTERNOON. CANADIAN HIGH PRESSURE WILL THEN BUILD INTO THE REGION
TONIGHT INTO SUNDAY EVENING. A WARM FRONT WILL PASS TO THE NORTH
ON MONDAY AS THE HIGH MOVES OFF THE NEW ENGLAND COAST.
ANOTHER COLD FRONT WILL APPROACH ON TUESDAY...AND LINGER NEARBY
ON WEDNESDAY. ANOTHER STORM SYSTEM WILL IMPACT THE REGION
THANKSGIVING DAY AND NIGHT...FOLLOWED BY HIGH PRESSURE BUILDING IN
NEXT FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
WEAK MID LEVEL SHORTWAVE AND UPPER DIVERGENCE IN THE RR QUAD OF A
JET STREAK MOVING ACROSS SOUTHERN NEW ENGLAND ARE BOTH GENERATING
BKN-OVC CLOUD COVER OVER THE REGION LATE THIS MORNING.
SFC ANALYSIS ALSO SHOWS A SERIES OF PRE-FRONTAL TROUGHS
TRAVERSING THE NORTHEAST...ONE ALREADY TO THE EAST OF THE CWA AND
ANOTHER JUST TO THE NW...WHILE THE SFC COLD FRONT WAS JUST
ENTERING WESTERN NY STATE AND NW PA. WESTERLY FLOW SHOULD
GRADUALLY VEER MORE NW WITH THE PASSAGE OF THE NEXT TROUGH...WITH
MORE SUNSHINE LATER THIS AFTERNOON EXCEPT PERHAPS ACROSS EASTERN
CT/LONG ISLAND AS THIS TROUGH AND THE AFOREMENTIONED UPPER
FEATURES MOVE OFF TO THE EAST. HIGHS SHOULD RUN NEAR SEASONABLE...
BEFORE COLD ADVECTION ENSUES TOWARD EVENING WITH A GLANCING SHOT
OF MODIFIED POLAR AIR.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
MODELS IN FAIRLY GOOD AGREEMENT WITH UPPER LEVEL FEATURES ACROSS THE
NORTHEAST US DURING THIS TIME PERIOD. GENERALLY ZONAL FLOW TO START
TRANSITIONING INTO EAST COAST RIDGING BY THE START OF EARLY NEXT
WEEK AS SEVERAL PIECES OF SHORTWAVE ENERGY DIG INTO THE NORTHERN
PLAINS AND NORTHERN ROCKIES.
GLANCING SHOT OF POLAR AIR MASS ON GUSTY NW/N WINDS THIS EVENING IN
WAKE OF COLD FRONT...WITH STRONG HIGH PRESSURE BUILDING INTO QUEBEC
TONIGHT. MAINLY A CIRRUS DECK TONIGHT STREAMING IN ON WESTERLIES.
TEMPS WILL BE TRICKY TONIGHT...DEPENDENT HOW QUICKLY HIGH PRESSURE
BUILDS AND THICKNESS OF CIRRUS DECK. POTENTIAL FOR A PERIOD
OF GOOD RADIATIONAL COOLING NIGHT...PARTICULARLY FAR WESTERN AND NW
ZONES. EXPECTING TEMPS TO FALL INTO THE MID/UPPER 30S ACROSS
NYC/NJ METRO AND COAST...AND MID TO UPPER 20S ELSEWHERE. IF
RADIATIONAL COOLING CONDS DEVELOP ACROSS FAR OUTLYING AREAS LATE
TONIGHT...COULD SEE SOME TEMPS AROUND 20 DEGREES. WITH TEMPS IN
THE MID/UPPER 30S AND MIXED LOW-LEVELS ACROSS NYC/NJ URBAN
AREA NOT LOOKING FOR FROST CONDITIONS.
HIGH PRESSURE SLIDES ACROSS NORTHERN NEW ENGLAND ON SUNDAY. DRY
CONDITIONS WILL PREVAIL WITH FILTERED SUNSHINE IN ZONAL
FLOW...AND THEN INCREASING CLOUDS LATE ACROSS WESTERN SECTIONS AHEAD
OF APPROACHING WARM FRONT. EXPECT CHILLY CONDS ON SUNDAY WITH
LIMITED MIXING AND CAD...WELL BELOW SEASONABLE WITH TEMPS MAINLY IN
THE LOWER 40S TO 45.
RETURN FLOW GRADUALLY ESTABLISHES ITSELF SUNDAY NIGHT AS HIGH
PRESSURE SLIDES OFF THE NEW ENGLAND COAST. ONSHORE FLOW AHEAD OF
APPROACHING WARM FRONT AND MOISTURE POOLING UNDER SLOWLY WEAKENING
SUBSIDENCE INVERSION WILL LIKELY HAVE LOW CLOUDS DEVELOPING SUNDAY
NIGHT. BEFORE THAT HAPPENS POTENTIAL FOR A PERIOD OF RADIATIONAL
COOLING SUN EVE WITH ONLY LIGHT ONSHORE WINDS...WITH TEMPS IN FAR
OUTLYING AREAS POTENTIALLY DROPPING INTO THE UPPER 20S. TEMPS SHOULD
REBOUND AS THE NIGHT PROGRESSES AND ONSHORE FLOW STRENGTHENS.
OTHERWISE...WOULD EXPECT WARM FRONT TO REMAIN JUST WEST OF THE
REGION WITH CAD UNTIL MON...SO COULD HAVE SOME ISOLATED RAIN SHOWERS
FAR WESTERN SECTIONS (FZRA IN NW VALLEYS) WITH LOW-LEVEL
CONVERGENCE/OROGRAPHICS.
SOME UNCERTAINTY ON DETAILS OF LOW PRESSURE WAVES TRACKING NORTHEAST
THROUGH THE NORTHERN PLAINS/GREAT LAKES ON MONDAY...BUT GOOD MODEL
CONFIDENCE ON HIGH PRESSURE BUILDING SOUTH OF THE AREA ALLOWING WARM
FRONT TO PASS NORTH ON MONDAY. ISOLD SHRA POSSIBLE WITH WARM FRONTAL
PASSAGE...ESPECIALLY NW/N ZONES ON MON. COASTAL STRATUS/FOG POSSIBLE
ACROSS COAST LATE IN THE DAY. WITH REGION WARM SECTORED...EXPECTING
TEMPS ABOVE SEASONABLE (MID TO UPPER 50S).
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MAIN STORY DURING THIS TIME IS GOING TO BE A SERIES OF SHORTWAVE
ENERGIES DIGGING INTO THE WESTERN US AND UPPER MIDWEST...WITH
RIDGING FLATTENING OUT ACROSS THE EASTERN US. THIS WILL SEND A
SERIES OF LOW PRESSURE WAVES THROUGH THE UPPER MID WEST AND GREAT
LAKES THROUGH MIDWEEK. PRETTY GOOD MODEL AGREEMENT WITH AN
ASSOCIATED COLD FRONT APPROACHING THE REGION LATE TUESDAY AND THEN
MOVING ACROSS TUESDAY NIGHT. WILL KEEP ONLY LOW CHANCE/SLIGHT
CHANCE POPS DURING THIS TIME PERIOD WITH LACK OF STRONG FORCING
AND RIDGING OVER GULF KILLING ANY MOISTURE FEED.
THE NEXT QUESTION IS HOW QUICKLY PHASED SHORTWAVE ENERGY OVER THE
NORTH CENTRAL US SLIDES EAST...AFFECTING TIMING OF THE RESULTANT
COMPLEX LOW PRESSURE SYSTEM APPROACHES THE REGION. APPEARS REGION
COULD START SEEING OVERRUNNING PRECIP ON THANKSGIVING AND
CONTINUED PRECIP INTO FRIDAY. BETTER MODEL AGREEMENT ON COLDEST
AIR MASS OF SEASON BEING USHERED IN THE WAKE OF THIS SYSTEM.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
GUSTS HAVE PICKED UP OVER THE LAST HOUR OR SO AT MOST OF THE
TERMINALS AS COLD FRONT APPROACHES FROM THE WEST. WINDS DIMINISH
TO 10-15 KT BETWEEN 22-23Z THIS EVENING WITH LOSS OF DIURNAL
HEATING. SKIES CLEAR OUT FAIRLY QUICKLY AS WELL.
NW WINDS THIS EVENING...TURNING N AFTER MIDNIGHT TONIGHT. WINDS
GENERALLY TO THE LEFT OF 310 AT KNYC TERMINALS THROUGH THIS
EVENING...THEN WINDS WILL GENERALLY HOVER AROUND 310 FROM ABOUT
23Z THROUGH AROUND 06-08Z. WIND SPEEDS DIMINISH TO 5-10 KT AS THE
EVENING PROGRESSES...THEN WILL BE AROUND 5-8 KT LATE TONIGHT AND
THROUGH SUN MORNING. FOR OUTLYING TERMINALS...WINDS WILL BE 5 KT
OR LESS.
NE WINDS INCREASE TO 5-10 KT SUN MORNING...THOUGH KLGA MAY BE MORE
E THAN NE.
OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...
SUN...VFR.
SUN NIGHT-MON...SUB-VFR CIGS POSSIBLE LATE SUN NIGHT THROUGH MON
MORNING. THEN VFR.
MON NIGHT-TUE...SUB-VFR POSSIBLE IN -SHRA.
WED...SUB-VFR POSSIBLE LATE.
THU...SUB-VFR POSSIBLE.
&&
.MARINE...
DURATION OF GALES ON THE OCEAN E OF FIRE ISLAND INLET WAS SHORTER
THAN EXPECTED...SO HAVE REPLACED THE GALE WARNING WITH AN SCA.
GUSTS 25-30 KT ARE STILL EXPECTED THIS AFTERNOON ON ALL
WATERS...AND ON THE OCEAN AND THE EASTERN SOUND/BAYS THIS
EVENING. THERE COULD BE SOME LINGERING 5-FT SEAS ON THE OUTER
OCEAN WATERS E OF MORICHES INLET LATE TONIGHT...BUT HAVE NOT YET
EXTENDED SCA THERE INTO THIS TIME FRAME DUE TO LOWER CONFIDENCE.
TRANQUIL CONDITIONS THEN EXPECTED ON ALL WATERS THROUGH SUN NIGHT
AS STRONG CANADIAN HIGH PRES BUILDS INTO NEW ENGLAND. THE HIGH
MOVES OFFSHORE ON MON AS A FEW WAVES OF LOW PRES TRACK THROUGH THE
GREAT LAKES. THE PRES GRADIENT WILL TIGHTEN AS A RESULT...BUT
CONDS LOOK TO REMAIN JUST BELOW SCA LEVELS MON/MON NIGHT AT THIS
TIME. THERE IS A BETTER CHC ON TUE AHEAD OF A COLD FRONT WITH A
MODERATE SW FLOW AND BUILDING SEAS. SOME UNCERTAINTY ON THE
FORECAST AT THE END OF THE PERIOD...BUT SCA COULD BE NEEDED INTO
WED.
&&
.HYDROLOGY...
NO SIGNIFICANT PRECIPITATION EXPECTED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ335-
338-345.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ330-340-
350-353-355.
&&
SYNOPSIS...
NEAR TERM...GOODMAN
SHORT TERM...
LONG TERM...
AVIATION...MPS
MARINE...GOODMAN/24
HYDROLOGY...Hazardous weather outlook, Nov 20, 3:53 AM EST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 353 AM EST SAT NOV 20 2010 ANZ350-353-210900- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 353 AM EST SAT NOV 20 2010 ...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-355-CTZ005>012-NJZ002>006-011-NYZ067>081- 210900- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX- HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 353 AM EST SAT NOV 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Frost Advisories in New York, 2010Frost Advisories in New Jersey, 2010Every frost advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.